Group theory/Geometry
Horofunctions on graphs of linear growth
Comptes Rendus. Mathématique, Volume 354 (2016) no. 12, pp. 1151-1154.

We prove that a linear growth graph has finitely many horofunctions. This provides a short and simple proof that any finitely generated infinite group of linear growth is virtually cyclic.

Nous montrons qu'un graphe à croissance linéaire admet un nombre fini d'horofonctions. Cela donne une preuve courte et simple que chaque groupe infini de type fini à croissance linéaire est virtuellement cyclique.

Received:
Accepted:
Published online:
DOI: 10.1016/j.crma.2016.10.015
Tointon, Matthew C.H. 1; Yadin, Ariel 2

1 Laboratoire de mathématiques d'Orsay, Université Paris-Sud, CNRS, Université Paris-Saclay, 91405 Orsay, France
2 Department of Mathematics, Ben-Gurion University of the Negev, Beer-Sheva, Israel
@article{CRMATH_2016__354_12_1151_0,
     author = {Tointon, Matthew C.H. and Yadin, Ariel},
     title = {Horofunctions on graphs of linear growth},
     journal = {Comptes Rendus. Math\'ematique},
     pages = {1151--1154},
     publisher = {Elsevier},
     volume = {354},
     number = {12},
     year = {2016},
     doi = {10.1016/j.crma.2016.10.015},
     language = {en},
     url = {http://www.numdam.org/articles/10.1016/j.crma.2016.10.015/}
}
TY  - JOUR
AU  - Tointon, Matthew C.H.
AU  - Yadin, Ariel
TI  - Horofunctions on graphs of linear growth
JO  - Comptes Rendus. Mathématique
PY  - 2016
SP  - 1151
EP  - 1154
VL  - 354
IS  - 12
PB  - Elsevier
UR  - http://www.numdam.org/articles/10.1016/j.crma.2016.10.015/
DO  - 10.1016/j.crma.2016.10.015
LA  - en
ID  - CRMATH_2016__354_12_1151_0
ER  - 
%0 Journal Article
%A Tointon, Matthew C.H.
%A Yadin, Ariel
%T Horofunctions on graphs of linear growth
%J Comptes Rendus. Mathématique
%D 2016
%P 1151-1154
%V 354
%N 12
%I Elsevier
%U http://www.numdam.org/articles/10.1016/j.crma.2016.10.015/
%R 10.1016/j.crma.2016.10.015
%G en
%F CRMATH_2016__354_12_1151_0
Tointon, Matthew C.H.; Yadin, Ariel. Horofunctions on graphs of linear growth. Comptes Rendus. Mathématique, Volume 354 (2016) no. 12, pp. 1151-1154. doi : 10.1016/j.crma.2016.10.015. http://www.numdam.org/articles/10.1016/j.crma.2016.10.015/

[1] Gromov, M. Groups of polynomial growth and expanding maps, Publ. Math. IHES, Volume 53 (1981), pp. 53-73

[2] Hall, P. On Representatives of Subsets, J. Lond. Math. Soc., Volume 10 (1935), pp. 26-30

[3] Imrich, W.; Seifter, N. A bound for groups of linear growth, Arch. Math., Volume 48 (1987), pp. 100-104

[4] Justin, J. Groupes et semi-groupes à croissance linéaire, C. R. Acad. Sci. Paris, Ser. I, Volume 273 (1971), pp. 212-214

[5] Karlsson, A. Ergodic theorems for noncommuting random products http://www.unige.ch/math/folks/karlsson/wroclawtotal.pdf (lecture notes)

[6] van den Dries, L.; Wilkie, A.J. An effective bound for groups of linear growth, Arch. Math., Volume 42 (1984), pp. 391-396

[7] Walsh, C. The action of a nilpotent group on its horofunction boundary has finite orbits, Groups Geom. Dyn., Volume 5 (2011), pp. 189-206

Cited by Sources: